Funnel Cloud, Acadia
- When
- May 29, 5:55 PM CST
- Where
- Acadia County, 0.77 mi WNW of Iota
- Reported by
- Law Enforcement
- Coordinates
- 30.334, -92.492
Local law enforcement reported a funnel cloud on the north side of Iota.
Scattered thunderstorms developed across southern Louisiana during the afternoon and evening hours on May 29. No severe weather was reported, but one funnel cloud was observed in Acadia Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Scattered thunderstorms developed across southern Louisiana during the afternoon and evening hours on May 29. No severe weather was reported, but one funnel cloud was observed in Acadia Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 29, 3:27 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
427 PM CDT SAT MAY 29 2010
.DISCUSSION...
AN UPPER LEVEL LOW IS LOCATED IN CENTRAL MISSISSIPPI MOVING SLOWLY
TO THE WEST. CYCLONIC FLOW AROUND THE LOW PRODUCING NORTHERLY FLOW
ACROSS THE FORECAST AREA HELPING TEMPERATURES WARM AGAIN INTO THE
MID 90S. WITH THE GOOD DAYTIME HEATING...AND RELATIVELY COOLER AND
DRIER AIR ALOFT WITH THE UPPER LOW...HIGH INSTABILITY IS FOUND
ACROSS THE FORECAST AREA...ESPECIALLY FAR EASTERN ZONES.
ALSO...WET BULB ZERO HEIGHTS ARE FAVORABLE FOR HAIL...SO A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE PARISHES
ALONG THE ATCHAFALAYA BASIN AND INCLUDING LAFAYETTE.
ACTIVITY WILL SLOWLY DECREASE IN INTENSITY AND COVERAGE DURING THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.
THE UPPER LOW WILL MOVE NORTHWEST INTO NORTHERN LOUISIANA AND
ARKANSAS ON SUNDAY...THEN WEAKEN INTO AN OPEN WAVE BY THE END OF
THE HOLIDAY WEEKEND. THEREFORE...DAYTIME HEATING WILL CREATE
ENOUGH INSTABILITY EACH AFTERNOON FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP. AGAIN...SOME STRONG STORMS WILL BE
POSSIBLE WITH GUSTY DOWN BURST WINDS AND HAIL.
THE WAVE MOVES OFF TO THE EAST ON TUESDAY AND WEDNESDAY WITH FLAT
RIDGING DEVELOPING ACROSS THE FORECAST AREA. THIS SHOULD HELP
REDUCE RAIN CHANCES TO THE SLIGHT CHANCE CATEGORY EACH OF THESE DAYS.
THURSDAY IS SOMEWHAT INTERESTING AS BOTH EXTENDED MODELS SHOWING A
SHORT WAVE MOVING OUT OF THE SOUTHWEST AND ACROSS THE FORECAST
AREA. THEREFORE...THERE COULD BE A DECENT COVERAGE OF SHOWERS AND
THUNDERSTORMS DURING THIS DAY IF THIS SCENARIO VERIFIES.
BY THE END OF THE WEEK INTO NEXT WEEKEND...SOME DRIER AIR IN THE
MID AND UPPER LEVELS IS PROGGED TO MOVE IN AS MID/UPPER LEVEL
RIDGE BUILDS OVER THE REGION. THIS WILL PROVIDE HOT AND DRY CONDITIONS.
RUA
&&
.MARINE...
A WEAK PRESSURE PATTERN WILL BE FOUND ACROSS THE COASTAL WATERS
FOR THE REMAINDER OF THE WEEKEND PROVIDING MAINLY LIGHT WINDS AND
LOW SEAS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
WEEKEND AS AN UPPER LEVEL LOW NEARS THE REGION. WINDS AND SEAS
WILL BE HIGHER NEAR ANY STORM. DURING THE WEEK...SOUTHERLY WINDS
WILL BE BECOME ESTABLISHED AS A BERMUDA HIGH RIDGES ACROSS THE
NORTHERN GULF OF MEXICO.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 94 72 90 72 / 30 30 20 30 20
KBPT 72 94 72 91 73 / 30 30 20 20 20
KAEX 70 94 70 94 71 / 20 40 20 40 20
KLFT 72 92 73 90 72 / 30 40 20 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: AVOYELLES...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN.
TX...AIR QUALITY ALERT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...VERMILION BAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 559 AM CDT SAT MAY 29 2010 LAZ027>033-041>045-051>055-TXZ180>182-301100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON- 559 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SCATTERED STRONG TO BRIEFLY SEVERE THUNDERSTORMS SHOULD REPEAT SUNDAY AND ON MEMORIAL DAY. TUESDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL DECREASE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-301100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 559 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE INTO THE COASTAL WATERS FROM THE COASTAL MARSHES LATE IN THE AFTERNOON AND INTO THE EVENING. THERE WILL ALSO BE A FEW THUNDERSTORMS LATE IN THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... TXZ201-215-216-301100- HARDIN-JEFFERSON-ORANGE- 559 AM CDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE TEXAS COMMISSION ON ENVIRONMENTAL QUALITY IS FORECASTING A CODE ORANGE OZONE ACTION DAY FOR JEFFERSON...ORANGE...AND HARDIN COUNTIES...IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH WOULD BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH MEMORIAL DAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL UP TO ONE INCH WOULD BE THE PRIMARY HAZARDS. RAIN CHANCES WILL DROP OFF TO A SLIGHT CHANCE TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 444 PM CDT SAT MAY 29 2010 LAZ029-292245- AVOYELLES LA- 444 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR AVOYELLES PARISH UNTIL 545 PM CDT... AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF MARKSVILLE...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MANSURA BY 450 PM... BORDELONVILLE BY 455 PM... MOREAUVILLE BY 500 PM... BIG BEND BY 510 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY EVENING FOR SOUTH CENTRAL LOUISIANA. K. KUYPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 PM CDT SAT MAY 29 2010 LAZ051-292315- CAMERON LA- 532 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 615 PM CDT... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRAND CHENIER...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND CHENIER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. MM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 620 PM CDT SAT MAY 29 2010 LAZ027-300015- VERNON LA- 620 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 715 PM CDT... AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF FULLERTON...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PITKIN BY 635 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. K. KUYPER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
623 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM MARINE TSTM WIND 28 S BURNS POINT 29.17N 91.53W
05/29/2010 M50 MPH GMZ455 LA PUBLIC
REPORT FROM PLATFORM IN EUGENE ISLAND BLOCK 63.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT SAT MAY 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 E PITKIN 30.94N 92.89W
05/29/2010 E0.50 INCH VERNON LA LAW ENFORCEMENT
&&
KKUYPERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 646 PM CDT SAT MAY 29 2010 LAZ051-300045- CAMERON LA- 646 PM CDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 745 PM CDT... AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF SABINE NATIONAL WILDLIFE... MOVING SOUTH AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE REFUGE BY 655 PM... HOLLY BEACH BY 745 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. K. KUYPER
The Lake Charles radar (KLCH), 73 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 funnel cloud. Local standard time, as filed.
Local law enforcement reported a funnel cloud on the north side of Iota.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237745.